alexa Heparin-Induced Thrombocytopenia and Hemodialysis
ISSN: 2155-9864

Journal of Blood Disorders & Transfusion
Open Access

Like us on:
OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Research Article

Heparin-Induced Thrombocytopenia and Hemodialysis

Takefumi Matsuo1* and Keiko Wanaka2

1Hyogo Prefectural Awaji Hospital, Sumoto 656-0013, Japan

2Kobe Research Projects on Thrombosis and Haemostasis, Tarumi, Kobe, 655-0033, Japan

Corresponding Author:
Takefumi Matsuo
Hyogo Prefectural Awaji Hospital
Sumoto 656-0013, Japan
E-mail: [email protected]

Received Date: November 01, 2011; Accepted Date: November 26, 2011; Published Date: November 28, 2011

Citation: Matsuo T (2011) Heparin-Induced Thrombocytopenia and Hemodialysis. J Blood Disord Transfus S2:002. doi:10.4172/2155-9864.S2-002

Copyright: © 2011 Matsuo T. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

 

Abstract

Hemodialysis-related-heparin-induced thrombocytopenia (HD-HIT) is a drug-induced, immunoglobulin- mediated disorder that it is suspected in dialysis patients with an unexpected fall in the platelet count, and/or unexplained thrombotic events, particularly visible clotting in the circuit under an adequate heparin dose, that begins between 5 and 10 days (nadir between 7 and 30 days, mostly by the third to fifth session) after heparin initiation. Although a positive result for anti-PF4/heparin complex antibodies (HIT antibodies) is presumably detected by sensitive ELISA, the diagnosis should be confirmed, whenever possible, using a functional assay. Immediately after the clinical suspicion of HIT, all sources of heparin should be discontinued including heparin used to flush or lock catheters. Alternative non-heparin anticoagulants, preferentially a direct thrombin inhibitor, should be restarted for dialysis. Early treatment is important as thrombus formation including a clotting circuit may complicate at a high rate within 30 days after the cessation of heparin. Argatroban, a synthetic direct thrombin inhibitor, as an alternative to heparin, must contribute to the rapid recovery of the platelet count and disappearance of visible circuit clotting. A steady decreasing of the ELISA titers can be expected after heparin discontinuation. A negative seroconversion of HIT antibodies is usually observed by ~30 to more than 100 days after discontinuation. Re-exposure to heparin can be selected at the same dose of heparin as used before the onset of HIT. A small peak of HIT antibodies may often appear after exposure, but a follow-up of the antibody titers shows that they not reach a threshold to induce the recurrence of HIT. When HD-HIT patients exhibit a high index of thrombotic formation or worsening thrombosis, the same alternative anticoagulant therapy may be needed on non-session days.

Keywords

Share This Page

Additional Info

Loading
Loading Please wait..
 
Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords